MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the afr-00001 sphere 9 catheter with lot 0230018836 was returned and analyzed.The catheter was visually ins pected and functionally tested.The cirris shorts and mapping test was performed on this catheter and showed an open p2 and p4 electrode.A multimeter and breakout fixture was used to check for shorts to the metal braid, but none were found.During the mapping test, when trying to probe the p2 electrode, it was found that the p2 electrode was missing entirely from the lattice.The p4 electrode was seen having damaged wires on the back of the electrode.Dissection of the catheter included cutting the wires from the p4 electrode and testing for continuity in them.There was continuity in both of the wires when tested with a multimeter.Both of the open circuits were in zone 1 of the catheter.In conclusion, the catheter failed the returned product inspection due to a missing p2 electrode from the lattice.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an atrial fibrillation ablation procedure, a catheter temperature sensor fault occurred, with one of the temperature sensors being out of range.This led to a pulsed field delivery error and an error message being displayed, temporarily interrupting the procedure.It was noted that the transeptal approach was challenging due to an aneurysmal septum, and the catheter was exchanged through another manufacturer's sheath several times.Connections were checked, and ultimately, a new catheter was used to successfully complete the procedure.No further issues were experienced after the catheter was replaced.The case was completed.No patient complications have been reported as a result of this event.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21959877
Report Number3012520654-2025-00047
Device Sequence Number20649459
Product Code QZI
UDI-Device Identifier00763000871741
UDI-Public00763000871741
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0230018836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale